MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CATHETER 46419 EDM LUMBAR 80CM W/TIP; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CATHETER 46419 EDM LUMBAR 80CM W/TIP; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46419
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Lumbar drain was attempted to be inserted.Upon removal of lumbar drain, tip was noted to not be intact.The lumbar drain tip retained in epidural space requiring urgent laminectomy.

Brand Name
CATHETER 46419 EDM LUMBAR 80CM W/TIP
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
4620 north beach street
fort worth TX 76137
MDR Report Key20609134
Report Number20609134
Device Sequence Number8144263
Product Code JXG
UDI-Device Identifier00763000027285
UDI-Public(01)00763000027285
Combination Product (Y/N)N
Initial Reporter StateNC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/28/2024
Report Date (Section F) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46419
Device Catalogue Number46419
Device Lot NumberCE0344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/05/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Date Report Sent to FDA10/28/2024